Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Itching, redness in the labia area, thick white vaginal discharge. On birth control, had an unprotected sex. Infection ?

I am experiencing itching, redness in theblabia area and a thick white vaginal discharge that is odorless. I have no vaginal sores. I am 41 and have been on birth control for 6 mos to regulate heavy periods. I think it may be a yeast infection . I did unfortunately have unprotected sex for the first time in my life 8 days ago so I am really anxious. For the last 7 days I have been spotting like a periodnisngong start. Could it be yeast infection?
Asked On : Thu, 21 Mar 2013
Answers:  2 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi and thanks for posting.

I am so sorry to hear about what you have been experiencing.
From the information provided, it is most likely vaginal candidosis. However, other germs can also cause similar symptoms. The best thing to do is to get evaluated and tested for all common causes like gardnerella, trichomonas, and other germs that cause STDs before settling seen the fact that you had unprotected sex. Spotting could be very much related to the inflammatory reaction as the infection evolves.

I understand you have always done your best to have protected sex. make sure you stay to the past routine so as to avoid experiences like this in future.

I hope you find this useful. If you have more questions, please ask us and we shall gladly provide answers. I wish you good health.
Dr. Ditah, MD.
Answered: Sat, 27 Jul 2013
I find this answer helpful
OBGYN Dr. Richa Agarwal's  Response
Thanks for writing to us.
The chances of yeast infection are very common with birth control pills.
You should consult a gynaecologist for examination and vaginal swab culture and sensitivity to rule out the cause and then treat it accordingly.
Good luck.
Take care.
Answered: Sat, 27 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor